Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 142, NWS State College, PA

August 27, 2020Bedford County, Somerset County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Aug 27, 2020, 7:09 PM EDT for Bedford County, Somerset County, Pennsylvania. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 27, 2020, 7:09 PM EDT (23:09 UTC)
Expired
Aug 27, 2020, 8:15 PM EDT
In force
66 min
Issued by
NWS State College, PA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bedford County, PA, Somerset County, PA

The radar

The State College radar (KCCX), 107 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 27, 8:00 PM EDTTSTM WND DMG2 Ne Somerset, PAMULTIPLE TREES AND WIRES DOWN ON STOYSTOWN RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 51 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 27, 5:32 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2020-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2020-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
277 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
931 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

095 
WUUS51 KCTP 272309
SVRCTP
PAC009-111-280015-
/O.NEW.KCTP.SV.W.0142.200827T2309Z-200828T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service State College PA
709 PM EDT Thu Aug 27 2020

The National Weather Service in State College PA has issued a

* Severe Thunderstorm Warning for...
  Bedford County in south central Pennsylvania...
  Southern Somerset County in south central Pennsylvania...

* Until 815 PM EDT.

* At 709 PM EDT, severe thunderstorms were located along a line
  extending from near Osterburg to near Central City to 7 miles
  northeast of Seven Springs, moving southeast at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to trees, roofs, and siding.

* Locations impacted include...
  Somerset, Bedford, Breezewood, Meyersdale, Berlin, Clearville, New
  Enterprise, Everett, Friedens, Osterburg, Buffalo Mills, Crystal
  Springs, New Centerville, St. Clairsville, Blue Knob State Park,
  Lake Gordon, Cessna, Inglesmith, Queen and Hyndman.

This includes the following Interstates...
 Interstate 70 from mile markers 147 to 150.
 The Pennsylvania Turnpike from mile markers 109 to 165.
 Interstate 99 from mile markers 0 to 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3972 7907 3996 7936 4002 7931 4006 7876
      4008 7873 4033 7862 4029 7850 4025 7845
      4030 7843 4023 7824 4017 7813 4012 7816
      4009 7820 4005 7818 4004 7820 4001 7820
      3982 7830 3972 7839
TIME...MOT...LOC 2309Z 328DEG 35KT 4021 7854 4008 7872 4009 7921 

HAIL...1.00IN
WIND...60MPH
 
$$

Evanego
1 follow-up statement
634 
WWUS51 KCTP 272355
SVSCTP

Severe Weather Statement
National Weather Service State College PA
755 PM EDT Thu Aug 27 2020

PAC009-111-280015-
/O.CON.KCTP.SV.W.0142.000000T0000Z-200828T0015Z/
Bedford PA-Somerset PA-
755 PM EDT Thu Aug 27 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHWESTERN BEDFORD AND SOUTHERN SOMERSET COUNTIES...

At 755 PM EDT, severe thunderstorms were located along a line
extending from Locust Grove to near Inglesmith to near Frostburg,
moving southeast at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         trees, roofs, and siding.

Locations impacted include...
Somerset, Meyersdale, Berlin, Friedens, Buffalo Mills, New
Centerville, Lake Gordon, Inglesmith, Hyndman, Rockwood, Salisbury,
Garrett, Indian Lake, Shanksville, Wellersburg, New Baltimore,
Rainsburg, Casselman, Callimont and Seven Springs.

This includes The Pennsylvania Turnpike from mile markers 109 to 133.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3972 7907 3996 7936 4002 7931 4006 7876
      3998 7867 3982 7830 3972 7839
TIME...MOT...LOC 2355Z 328DEG 35KT 3983 7824 3971 7842 3972 7890 

HAIL...1.00IN
WIND...60MPH
 
$$

Evanego

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 5:47 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Aug 27, 5:47 PM EDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service State College PA
547 PM EDT Thu Aug 27 2020

.SYNOPSIS...
There is an enhanced risk of severe storms across north central
and northeast Pennsylvania this evening. Damaging winds being
the main threat.

Wet weather will be possible again on Friday, and more likely
on Saturday, as the remnants of Laura track just south of
Pennsylvania. Some of the rainfall could be on the heavy side.

A cooler and drier/less humid airmass prevail Sunday into early
next week.

&&

.NEAR TERM /THROUGH FRIDAY/...
Two WW's in effect covering all but 4 southeasternmost counties
of our CWA. Two lines producing severe weather currently. The
first is a bow echo originating earlier over southern Ontario.
The second is an intense line of storms mostly over PBZ's area,
but has reached into the WC Mountains as of early evening. DD
CAPES impressive south of I80, but uncertainy in how far east
storms survive this evening. However, have to watch how things
could change near sunset. Storms could linger until midnight,
given the intense heating we have seen today. Main threat for
all is strong to severe winds, given wind fields aloft and deep
mixing. A bit too far west to have much potential for rotating
storms.

Activity weakens and exits the area late tonight. Some showers
linger overnight. Lows will be within a few degrees of 70
degrees.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH 6 PM FRIDAY/...
Additional strong storms with gusty wind threat (MRGL risk or
level 1 out of 5) are possible later Friday afternoon. SPC did
edge the far western areas into slight. Wind fields not as
strong today, thus expect more of a typical day of lighter winds
and more of a pulse type day. Main concern is over today at this
time, later shifts can adjust wording in DDS type products, as
the event unfolds.

The main change for Friday, was to edge dewpoints down in the
southeast, and up a little across the north and central areas,
given overall weather pattern.

More informatin below for later Friday.

There is a broad model signal for moderate to perhaps locally
heavy QPF amounts across the northwest part of the area heading
into Friday night/Saturday morning. This would be the point
where moisture from Laura would be transported northward along
cold front pushing east from the Great Lakes/Ohio Valley.

Some chat with LWX and WPC today, and the MARFC. Main concern
mainly out of our area, given current track and how dry it has
been.

A cold front accompanying a progressive northern-stream trough
will advance southeast through the OH Valley and Northeast
States, reaching the Middle Atlantic during the evening on
Saturday. Showers and thunderstorms will be ongoing along and
ahead of the front. Additional storms will likely develop as the
warm sector destabilizes during the afternoon, posing a threat
for mainly damaging wind. SPC has placed a SLGT risk area over
far southeast zones which just clips a part of the lower Susq.
Valley.

The remnants of Laura are forecast to track to the south of PA
Saturday and Saturday night. Some moisture entrainment is
possible along/ahead of aforementioned cold front. While some
heavy downpours are likely, the forecast wild card here is
whether or how much moisture from Laura can interact with the
frontal boundary. If this occurs, storms could pose more of a
flood threat. But at this time, rainfall impacts appear to be
limited. WPC has introduced a marginal risk ERO and will continue
to monitor for an increase in heavy rainfall potential Saturday.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
Behind the front and Laura, much cooler air will move into the
region late this weekend and into next week. Expect high temps
to be more in the 70s and lower 80s with low humidity.

High pressure will lead to generally dry weather Sunday and
Monday, although it may be cool enough aloft on Sunday for some
lake effect rain showers to form off of Lake Erie which could
move into the northern tier of PA. High pressure will drift
eastward Monday with southerly flow developing across the
region. This flow will bring an uptick in moisture for Tuesday
and Wednesday leading to the chance for showers or thunderstorms
each afternoon.

&&

.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
Several small areas of showers and isolated storms on radar as
of 2 PM.

Tried to cover these in the 18Z TAF package, as well as the
potential for more activity later this afternoon and evening.

Gusty west winds to prevail this afternoon.

Some fog and low clouds late tonight.

More showers possible across the west on Friday morning, working
eastward later in the day.

A wet day expected on Saturday, as a strong cold front nears.

Outlook...

Fri...AM low cigs possible wrn highlands. Sct PM tsra impacts
possible.

Sat...Widespread showers and reductions are expected.

Sun-Mon...Generally VFR w/ no sig wx expected.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Steinbugl/Martin
NEAR TERM...DeVoir/Steinbugl/Martin
SHORT TERM...Steinbugl
LONG TERM...DeVoir/Travis
AVIATION...Martin
Hazardous weather outlook, Aug 27, 3:09 PM EDT, 4 hours before
Hazardous Weather Outlook
National Weather Service State College PA
309 PM EDT Thu Aug 27 2020

PAZ004-005-010-011-281000-
Warren-McKean-Elk-Cameron-
309 PM EDT Thu Aug 27 2020

...SEVERE THUNDERSTORM WATCH 456 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Isolated severe thunderstorms are possible on Friday.

Locally heavy rainfall is possible on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ006-012-037-041-042-045-046-281000-
Potter-Northern Clinton-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-
309 PM EDT Thu Aug 27 2020

...SEVERE THUNDERSTORM WATCH 456 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Locally heavy rainfall is possible on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ018-019-025>028-034>036-050-056-063-281000-
Northern Centre-Southern Centre-Blair-Huntingdon-Mifflin-Juniata-
Bedford-Fulton-Franklin-Snyder-Perry-Cumberland-
309 PM EDT Thu Aug 27 2020

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

A few severe thunderstorms with damaging winds 60 mph or greater and
large hail exceeding 1 inch in diameter are possible this afternoon
and early evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Isolated strong to locally severe thunderstorms are possible Friday
afternoon. Locally heavy rainfall is possible on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ049-051>053-058-281000-
Union-Montour-Northumberland-Columbia-Schuylkill-
309 PM EDT Thu Aug 27 2020

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

A few severe thunderstorms with damaging winds 60 mph or greater and
large hail exceeding 1 inch in diameter are possible this afternoon
and early evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Isolated strong to locally severe thunderstorms are possible Friday
afternoon. Locally heavy rainfall is possible on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ057-059-064>066-281000-
Dauphin-Lebanon-Adams-York-Lancaster-
309 PM EDT Thu Aug 27 2020

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

A few severe thunderstorms with damaging winds 60 mph or greater and
large hail exceeding 1 inch in diameter are possible this afternoon
and early evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Isolated strong to severe thunderstorms are possible Friday and
Saturday afternoon. Locally heavy rainfall is possible on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ017-024-033-281000-
Clearfield-Cambria-Somerset-
309 PM EDT Thu Aug 27 2020

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

A few severe thunderstorms with damaging winds 60 mph or greater and
large hail exceeding 1 inch in diameter are possible this afternoon
and early evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Isolated severe thunderstorms are possible on Friday.

Locally heavy rainfall is possible on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

Martin

In the hours before

Local storm report, Aug 27, 6:48 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
648 PM EDT THU AUG 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     TSTM WND DMG     ALTOONA                 40.51N 78.40W
08/27/2020                   BLAIR              PA   FIRE DEPT/RESCUE

            TREES DOWN REPORTED AT ALTOONA, PA.

&&

AW
Local storm report, Aug 27, 6:50 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
650 PM EDT THU AUG 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     TSTM WND DMG     2 W LAMAR               41.01N 77.54W
08/27/2020                   CLINTON            PA   FIRE DEPT/RESCUE

            TREES DOWN REPORTED AT 960 OAK STREET,
            SYNDERTOWN, PA.

&&

AW
Special weather statement, Aug 27, 6:59 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service State College PA
659 PM EDT Thu Aug 27 2020

PAZ026>028-034>036-056-272330-
Perry PA-Bedford PA-Fulton PA-Franklin PA-Juniata PA-Huntingdon PA-
Mifflin PA-
659 PM EDT Thu Aug 27 2020

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF BEDFORD...HUNTINGDON...
MIFFLIN...FRANKLIN...JUNIATA...FULTON...AND PERRY COUNTIES UNTIL 730
PM EDT...

At 659 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Allensville to near Rockhill Furnace to
Boswell. Movement was southeast at 50 mph.

Wind gusts of up to 55 mph and half inch hail are possible.

Locations impacted include...
Lewistown, Bedford, Mount Union, Burnham, New Enterprise, Everett,
Belleville, Milroy, Highland Park, Honey Grove, Osterburg,
Yeagertown, Mcalisterville, Spruce Hill, Buffalo Mills, Strodes
Mills, Reedsville, Richfield, Juniata Terrace and Allensville.

LAT...LON 4006 7876 4029 7864 4030 7856 4025 7845
      4030 7843 4025 7829 4040 7816 4047 7784
      4058 7782 4072 7768 4068 7710 4064 7698
      4024 7751 4019 7762 4016 7761 4013 7764
      4007 7787 3992 7876
TIME...MOT...LOC 2259Z 308DEG 43KT 4049 7775 4031 7796 4014 7905

Evanego
Local storm report, Aug 27, 7:01 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
701 PM EDT THU AUG 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     1 SW LAKEMONT           40.46N 78.39W
08/27/2020                   BLAIR              PA   FIRE DEPT/RESCUE

            TREES DOWN REPORTED AT 138 PINE STREET,
            ALTOONA, PA.

&&

AW
Local storm report, Aug 27, 7:03 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
703 PM EDT THU AUG 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     TSTM WND DMG     2 NW ROARING SPRING     40.36N 78.42W
08/27/2020                   BLAIR              PA   FIRE DEPT/RESCUE

            WIRES DOWN AND POLES SNAPPED REPORTED AT 306
            FREEDOM STREET, PA.

&&

AW
Local storm report, Aug 27, 7:04 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
704 PM EDT THU AUG 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     4 N HORSESHOE CURVE     40.55N 78.47W
08/27/2020                   BLAIR              PA   FIRE DEPT/RESCUE

            12 TREES DOWN AND WIRES DOWN REPORTED AT
            SKYLINE DRIVE.

&&

AW

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 3:40 AM EDTSpecial Weather StatementCTPSullivan35 min
Aug 27, 3:06 PM EDTSpecial Weather StatementCTPCameron24 min
Aug 27, 3:29 PM EDTSpecial Weather StatementCTPCameron31 min
Aug 27, 5:00 PM EDTSevere Thunderstorm WarningCTPMcKean, Warren53 min
Aug 27, 5:28 PM EDTSpecial Weather StatementCTPClearfield47 min
Aug 27, 5:30 PM EDTSevere Thunderstorm WarningCTPClearfield75 min
Aug 27, 5:35 PM EDTSevere Thunderstorm WarningCTPMcKean, Potter55 min
Aug 27, 5:50 PM EDTSevere Thunderstorm WarningCTPCameron, Elk35 min
Aug 27, 5:58 PM EDTSevere Thunderstorm WarningCTPTioga57 min
Aug 27, 6:09 PM EDTSevere Thunderstorm WarningCTPCameron, Clearfield, Clinton32 min
Aug 27, 6:11 PM EDTSpecial Weather StatementCTPUnion34 min
Aug 27, 6:15 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Centre, Huntingdon75 min
Aug 27, 6:38 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Union43 min
Aug 27, 6:40 PM EDTSpecial Weather StatementCTPCentre, Lycoming, Mifflin, Snyder, Sullivan, Union35 min
Aug 27, 6:47 PM EDTSevere Thunderstorm WarningCTPSomerset58 min
Aug 27, 6:52 PM EDTSevere Thunderstorm WarningCTPSnyder39 min
Aug 27, 6:59 PM EDTSpecial Weather StatementCTPBedford, Huntingdon, Juniata, Mifflin31 min
Aug 27, 7:12 PM EDTSevere Thunderstorm WarningCTPMontour, Northumberland34 min
Aug 27, 7:16 PM EDTSpecial Weather StatementCTPSullivan14 min
Aug 27, 7:21 PM EDTSpecial Weather StatementCTPFranklin, Fulton54 min
Aug 27, 7:29 PM EDTSevere Thunderstorm WarningCTPFranklin, Fulton, Huntingdon44 min
Aug 27, 7:29 PM EDTSevere Thunderstorm WarningCTPColumbia, Schuylkill47 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.